MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.There was a kink located approximately 13mm from the distal tip between ring 1 and ring 2.There was another kink in the proximal shaft located approximately 80.5cm from the distal tip.The proximal seal of ring 1 and the seals of ring 2 were compromised.There was dried body fluid on the tip.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated against curve template.The left curve failed to reach the specified template area; the tip did not curve to the left.The right curve test passed, but had an irregular shape due to a kink.X-ray showed a bent center support.X-rays showed evidence of guide coil collapse under the handle strain relief and distal to the strain relief.The distal section was dissected.The kevlar wrap was displaced and the center support is bent.One steering wire was detached and had retracted under the kevlar wrap; there was evidence of solder on the center support.The solder connection to the attached steering wire is cracked.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 12jan2018.It was reported that the catheter stopped steering in one direction.During an ablation procedure to treat right atrial flutter in the right atrium with an intellatip mifi xp ablation catheter, the catheter stopped steering in one direction.The procedure was completed with another of the same device and there were no patient complications.Device analysis revealed the proximal seal of ring 1 and the seals of ring 2 were compromised.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7216566
Report Number2134265-2018-00477
Device Sequence Number19126939
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public08714729848028
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2020
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number0021094474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1